Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Having leg dermatitus. Which OTC medicine should I try?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
I believe I have leg dermatitus (Stasis). What can I buy OTC to try to clear it up? i do take a RX called Spironolactone Tabs 50 mg 1 once a day. I see some improvement not a lot. I believe this is or cellulitus. Should i be using something else? I do have very itchy areas all over my body s if an allergy but i have no allergies I'm aware of. I am a female, 70 years old and this "condition" started about 1 1/2 years ago. Thank You
Posted Fri, 1 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Vaibhav Gandhi 1 hour later
Brief Answer:
Rule out cellulitis consulting doctor

Detailed Answer:

I have studied your case.

As per your history and symptoms possibility of cellulitis with dermatitis can be considered.
Primarily you can take enzyme to decrease swelling like Tab Trypsin and chymotrypsin.You may use Miconazole (Daktarin® cream] for itching.
Consulting your doctor infection /cellulitis can be confirmed, antibiotic can be started according to examination.

If required you may need to do blood investigation for prognosis and recovery.
Colour Doppler study will help to know cause of edema.
Take precaution to avoid spread of infection.
Vitamin B12 is important in the maintenance of health and normal functioning of the nerve tissue in diabetic patient. You can increase B12 level by taking meat and fish, or you can take Inj methylcobalamine 1500 mcg alternate day. [6 doses]
Continue spironolactone medication.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor